Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Noticed blood while cleaning ear with Q tips. Should I be concerned?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1992
Answered : 332 Questions
I'm a 72 year old male. I've been cleaning my ears with Q tips for years, but yesterday when I used a Q tip on my right ear, it came out bloody. Again, this morning it had bled even more overnite. Anything to worry about ?? Much appreciative.
Posted Thu, 24 Jan 2013 in Ear, Nose and Throat Problems
Answered by Dr. Ravinder Sharma 11 hours later
I am Dr Ravinder Sharma ENT surgeon. On the basis of the information provided it appears that you have
1. Trauma in the ear canal OR
2.Rupture of the ear drum secondary to trauma

If you have associated hearing loss it is because of the rupture of the ear drum.

I would advise you to AVOID PUTTING IN ANYTHING IN THE EAR CANAL - even ear drops and consult a Otolaryngologist. If it is because of rupture of ear drum you may require a course of antibiotics to avoid secondary infection.

I hope this answers your query. Feel free to contact me if you require more information about it

with regards
Ravinder Sharma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor